What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 17, 6:44 PM EST, 16 minutes earlier.
Area forecast discussion, Sep 17, 6:44 PM EST, 16 minutes before
Area Forecast Discussion
National Weather Service State College PA
744 PM EDT Mon Sep 17 2018
.SYNOPSIS...
The remnants of Tropical Depression Florence will move through
the region overnight and early Tuesday. Dry weather is expected
Wednesday into Thursday before the next opportunity for rain
arrives late week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
The shield of steady rain extends from just north of Pittsburgh
up into the Poconos. The rain over southern areas is more
disorganized and showery, but with locally heavy downpours
embedded.
Rap shows some marginal instability poking up into southern PA,
with some moderate shear over SERN zones. The low CAPE/high
shear environment could support a rotating storm if an updraft
can become robust, but the chances will tend to dwindle as we
get deeper into the evening.
The HRRR shows the scattered showers continuing to move across
in waves for much of the overnight. Each new run places a
locally heavy max-bullseye anywhere from the Northern Mountains
to the lower Susq Valley, so the best that can be said is some
of the showers could be locally heavy.
The main threat remains flooding, given combination of
saturated conditions and high streamflows with moderate to
locally heavy rain. We have dropped the Flood Watch over western
areas, deciding to keep it up in areas that have seen the
heaviest rains over recent weeks.
The increased forward speed of Florence should help cap
rainfall totals outside of well trained/persistent heavy
downpours. Blended multi-model mean QPF amounts are still
between 1-2", though given the impressive deep layer moisture
parameters, localized amounts of 3+ inches are possible. HREF
shifts heaviest rain toward northeast PA into early Tuesday
morning.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
Expect generally improving conditions from northwest to
southeast on Tuesday. HREF shows the best chance of sct
showers/tstms over the far southeast zones during the early-mid
afternoon timeframe with bulk of activity likely to develop
along the I-95 corridor. More sun should push max temperatures
into the mid to upper 70s in most locations.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
An upper lvl ridge will build across the region after Tuesday.
This will bring several much needed dry and sunny days to the
area. Wednesday into Thursday will be dry, along with much of
Friday. I did up temperatures and dewpoints for this period,
given brisk southwest flow by Friday. We have not seen much
southwest or west flow this summer, just easterly flow much
of the season.
A cold front moves southeastward into the area late Friday.
After some showers and storms late Friday, the first part of
the weekend looks to be dry.
Still have a chance of showers in on Sunday into early Monday,
as the warm air returns, before the next cold front.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
IFR ceilings have pushed into most all locations as rain moves
from south to north across the area this afternoon. A band of
moderate to heavy rain extends east west across the central
mountains. As it moves north, moderate to heavy rain will affect
KUNV, KIPT and ultimately KBFD.
A 30-40KT SE LLJet slides through later this afternoon bringing
a period of LLWS.
Plenty of low level moisture will bring IFR ceilings and
visibilities overnight even though the rain showers will become
more scattered.
High pressure will build into the region Wednesday and
Thursday. MVFR ceiling reductions will be likely Tue night over
the western/northern higher terrain as flow turns to the NW, but
otherwise conditions midweek will be mainly VFR.
.Outlook...
Tue...Widespread reductions in rain early, then improving
conditions.
Wed-Thu...Overnight cig reductions north/west. Morning fog
poss. Otherwise no sig wx.
Fri...Fair early. SHRA/TSRA aftn/eve. CFROPA late.
&&
.HYDROLOGY...
The latest guidance from OHRFC and MARFC keep all river points
below flood stage. Several points are forecast to exceed action
or caution levels. Will need to monitor rainfall very closely
with streams running very high.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Tuesday morning for PAZ028-037-041-
042-046-049>053-056>059-063>066.
&&
SYNOPSIS...La Corte/Steinbugl
NEAR TERM...La Corte/Steinbugl
SHORT TERM...Steinbugl
LONG TERM...Martin
AVIATION...RXR/Tyburski
HYDROLOGY...
Hazardous weather outlook, Sep 17, 6:32 PM EST, 28 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
732 PM EDT Mon Sep 17 2018
PAZ028-037-041-042-046-049>053-056>059-063-066-182345-
Juniata-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Lancaster-
732 PM EDT Mon Sep 17 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ005-006-010>012-017>019-024>027-033>036-045-182345-
McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Somerset-Bedford-Fulton-Franklin-Southern Clinton-
732 PM EDT Mon Sep 17 2018
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ004-182345-
Warren-
732 PM EDT Mon Sep 17 2018
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ064-065-182345-
Adams-York-
732 PM EDT Mon Sep 17 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flash Flood Watch.
There is a very low risk for a brief tornado this afternoon into
tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 17, 1:49 PM EST, 5 hours 11 minutes before
Special Weather Statement
National Weather Service State College PA
249 PM EDT MON SEP 17 2018
PAZ036-171930-
Franklin PA-
249 PM EDT MON SEP 17 2018
...SPECIAL WEATHER STATEMENT FOR PARTS OF FRANKLIN COUNTY UNTIL 330
PM EDT...
At 247 PM EDT, Doppler radar indicated a gusty shower over Municipal
Stadium, moving north at 35 mph.
Winds in excess of 40 mph are possible.
This shower will be near...
Greencastle around 305 PM EDT.
Marion around 315 PM EDT.
Chambersburg, St. Thomas and Guilford around 325 PM EDT.
Other locations impacted by this shower include Williamson, Upton,
State Line, Quincy and Penn State Mont Alto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3972 7786 4001 7792 4001 7750 3999 7748
3972 7746
TIME...MOT...LOC 1847Z 176DEG 31KT 3962 7771
MC/MSSpecial weather statement, Sep 17, 4:26 PM EST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service State College PA
526 PM EDT MON SEP 17 2018
PAZ056-057-063>065-172215-
Perry PA-York PA-Adams PA-Cumberland PA-Dauphin PA-
526 PM EDT MON SEP 17 2018
...SPECIAL WEATHER STATEMENT...
At 525 PM EDT, Doppler radar indicated a strong thunderstorm near
Aspers, moving northeast at 30 mph.
Winds in excess of 30 mph are possible.
Locations impacted include...
Harrisburg, Lower Allen, Colonial Park, Progress, Mechanicsburg, Camp
Hill, New Cumberland, Linglestown, Enola, Steelton, Lemoyne,
Paxtonia, Rutherford, Lawnton, Boiling Springs, Wormleysburg,
Bressler-Enhaut-Oberlin, Penbrook, Dillsburg and Lake Meade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3990 7713 4000 7732 4045 7699 4030 7670
TIME...MOT...LOC 2125Z 214DEG 27KT 4002 7718
CR
Special weather statement, Sep 17, 5:13 PM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service State College PA
613 PM EDT MON SEP 17 2018
PAZ024-025-033-034-172300-
Bedford PA-Somerset PA-Blair PA-Cambria PA-
613 PM EDT MON SEP 17 2018
...SPECIAL WEATHER STATEMENT...
At 613 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Westmont to near Berlin. Movement was
northeast at 25 mph.
Winds in excess of 30 mph are possible.
Locations impacted include...
Johnstown, Westmont, Windber, Ebensburg, Bedford, Belmont, Nanty-Glo,
Portage, Geistown, Southmont, Berlin, Cresson, Friedens, Vinco,
Loretto, Boswell, Dale, East Conemaugh, Osterburg and Salix-Beauty
Line Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3987 7895 4024 7910 4045 7895 4060 7864
3999 7838
TIME...MOT...LOC 2213Z 245DEG 20KT 4030 7906 3997 7892
CRSpecial weather statement, Sep 17, 5:58 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service State College PA
658 PM EDT MON SEP 17 2018
PAZ057-059-065-066-180000-
York PA-Lancaster PA-Lebanon PA-Dauphin PA-
658 PM EDT MON SEP 17 2018
...SPECIAL WEATHER STATEMENT...
At 657 PM EDT, Doppler radar indicated thunderstorms along a line
extending from near New Freedom to Octoraro. Movement was northeast
at 30 mph.
Very heavy rain is expected.
Winds in excess of 30 mph are possible.
Locations impacted include...
Lancaster, York, Hershey, Ephrata, Elizabethtown, Columbia, Lititz,
Millersville, Willow Street, Mount Joy, Palmyra, Red Lion, New
Holland, Spry, Manheim, East Petersburg, Cornwall, Dallastown, Akron
and East York.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4032 7663 4025 7604 4014 7587 4010 7594
4004 7594 3996 7599 3987 7599 3985 7602
3981 7603 3980 7605 3976 7606 3976 7608
3973 7610 3974 7611 3972 7614 3972 7686
TIME...MOT...LOC 2257Z 203DEG 27KT 3974 7677 3966 7612
CR